Alert archive / North Dakota / Red Flag Warnings in 2007
Red Flag Warning 5, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Jul 30, 2007, 8:47 AM MDT for 11 counties in North Dakota. It took effect at Jul 30, 2007, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2007, 8:47 AM MDT (14:47 UTC)
- In effect from
- Jul 30, 2007, 12:00 PM MDT
- Expired
- Jul 30, 2007, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Dunn County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McKenzie County, ND, Sioux County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 154 km from the middle of the area, began a volume at 14:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 2.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 438 J/kg
- Mixed-layer CIN
- -491 J/kg
- Mixed-layer LCL
- 1503 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -108 m²/s²
- 0-3 km storm-relative helicity
- -99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KBIS 301447 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 947 AM CDT MON JUL 30 2007 NDZ017-018-031>033-040>045-302300- /O.UPG.KBIS.FW.A.0005.070730T1800Z-070731T0300Z/ /O.NEW.KBIS.FW.W.0005.070730T1800Z-070731T0300Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT- BOWMAN-ADAMS-SIOUX- 947 AM CDT MON JUL 30 2007 /847 AM MDT MON JUL 30 2007/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITIES WILL RANGE FROM 15 PERCENT TO 20 PERCENT THIS AFTERNOON AND WINDS WILL BE SOUTH 15 TO 20 MPH WITH SOME GUSTS TO 25 MPH. THE COMBINATION OF LOW RELATIVE HUMIDITIES AND BRISK GUSTY WINDS WILL PRODUCE RED FLAG WARNING CONDITIONS THIS AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS83 KBIS 302032 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 332 PM CDT MON JUL 30 2007 NDZ017-018-031>033-040>045-310300- /O.CON.KBIS.FW.W.0005.000000T0000Z-070731T0300Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT- BOWMAN-ADAMS-SIOUX- 332 PM CDT MON JUL 30 2007 /232 PM MDT MON JUL 30 2007/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR STRONG WIND AND LOW HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. RELATIVE HUMIDITIES WILL RANGE FROM 15 PERCENT TO 20 PERCENT THIS AFTERNOON AND EVENING ALONG WITH SOUTH WINDS BETWEEN 15 TO 20 MPH WITH SOME GUSTS TO 25 MPH. THE COMBINATION OF LOW RELATIVE HUMIDITIES AND BRISK GUSTY WINDS WILL PRODUCE RED FLAG WARNING CONDITIONS THIS AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS83 KBIS 310300 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1000 PM CDT MON JUL 30 2007 ...RED FLAG WARNING HAS EXPIRED FOR SOUTHWEST AND PARTS OF SOUTH CENTRAL NORTH DAKOTA... .FIRE WEATHER CONDITIONS HAVE IMPROVED THIS EVENING AND THE RED FLAG CONDITIONS NO LONGER EXIST. FOR THAT REASON THE WARNING HAS BEEN ALLOWED TO EXPIRE. NDZ017-018-031>033-040>045-310400- /O.CAN.KBIS.FW.W.0005.000000T0000Z-070731T0300Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT- BOWMAN-ADAMS-SIOUX- 1000 PM CDT MON JUL 30 2007 /900 PM MDT MON JUL 30 2007/ ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS EXPIRED THE RED FLAG WARNING. INCREASING HUMIDITY AND DECREASING WIND HAVE REDUCED THE FIRE WEATHER CONCERNS FOR THIS EVENING. $$ JP MARTIN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Jul 30, 2:05 AM MDT, 6 hours 42 minutes earlier.
Area forecast discussion, Jul 30, 2:05 AM MDT, 6 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 305 AM CDT MON JUL 30 2007 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT... THE MODELS CONTINUE TO BE IN GOOD AGREEMENT THROUGH WEDNESDAY NIGHT. SHOULD CONTINUE TO BE WARM WITH LITTLE CHANCE OF TSTMS TODAY THROUGH MIDDAY TUESDAY. AN UPPER LEVEL TROUGH WILL MOVE ACROSS CANADA TUESDAY AND TUESDAY NIGHT SWINGING A COLD FRONT ACROSS THE FORECAST TUESDAY NIGHT. APPEARS DEWPOINTS SHOULD RISE SLOWLY TONIGHT INTO TUESDAY PROVIDING MOISTURE AHEAD OF THE FRONT AND ADDING TO POTENTIAL INSTABILITY. SHOULD BE A CHANCE OF TSTMS TUESDAY NIGHT WITH THE COLD FRONT PASSAGE...WITH THE CHANCE LINGERING IN THE SOUTHWEST AND SOUTH CENTRAL WEDNESDAY. BY WEDNESDAY NIGHT DRIER AIR SHOULD PUSH ACROSS THE FORECAST AREA...AND WITH NORTHWEST FLOW ALOFT AHEAD OF THE NEXT RIDGE SEE LITTLE IF ANY CHANCE OF PRECIP. TEMPS TODAY AND TUESDAY WILL AGAIN BE MUCH ABOVE NORMAL...BUT WITH PASSAGE OF THE COLD FRONT WEDNESDAY SHOULD BE CLOSE TO NORMAL. .LONG TERM...THURSDAY THROUGH MONDAY... A STRONG PUSH OF MONSOONAL MOISTURE FROM THE INTERMOUNTAIN REGION INTO THE NORTHERN PLAINS WILL COINCIDE WITH SEVERAL SHORT WAVES TO PRODUCE A CHANCE OF THUNDERSTORMS THROUGH THE ENTIRE LONG TERM PERIOD. TEMPERATURES WILL GENERALLY BE NEAR OR SLIGHTLY ABOVE NORMAL WITH THE UPPER LEVEL JET OVER THE STATE. && .AVIATION... UPPER LEVEL RIDGING WILL MAKE FOR ANOTHER CLEAR DAY WITH LOW LEVEL SOUTHERLY WINDS. && .FIRE WEATHER... WILL ISSUE A FIRE WEATHER WATCH FOR THE AFTERNOON AND EVENING FOR SOUTHWEST NORTH DAKOTA DUE TO WARM TEMPERATURES...RELATIVE HUMIDITIES 15 TO 25 PERCENT AND SOUTHERLY WINDS 15 TO 20 MPH. BELIEVE THE PAST FEW DAYS OF WARM DRY WX HAS DRIED OUT THE GRASSLANDS AND PASTURES ACROSS MUCH OF SOUTHWESTERN NORTH DAKOTA. THE WINDS AND RELATIVE HUMIDITIES ARE BORDERLINE FOR A RED FLAG WARNING AT THIS TIME...SO WILL GO WITH THE WATCH AND LET THE DAY FORECASTERS UPGRADE IF NECESSARY. WARM TEMPERATURES AND POSSIBLY STRONGER WINDS ARE EXPECTED TUESDAY...BUT AFTERNOON RELATIVE HUMIDITIES WILL LIKELY BE HIGHER...SO WILL NOT ISSUE WATCH FOR TUESDAY AT THIS TIME. && .BIS WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON THROUGH THIS EVENING FOR NDZ017-018-031>033-040>045. && TSW/RL
Hazardous weather outlook, Jul 30, 3:09 AM MDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 409 AM CDT MON JUL 30 2007 NDZ001>005-009>013-019>023-025-034>037-046>048-050-051-310915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON- BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 409 AM CDT MON JUL 30 2007 /309 AM MDT MON JUL 30 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AS A COLD FRONT MOVES ACROSS THE FORECAST AREA. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS OFF AND ON FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ017-018-031>033-040>045-310915- MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT- BOWMAN-ADAMS-SIOUX- 409 AM CDT MON JUL 30 2007 /309 AM MDT MON JUL 30 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE AFTERNOON AND EVENING DUE TO WARM TEMPERATURES...LOW RELATIVE HUMIDITIES...AND GUSTY WINDS. CONDITIONS MAY APPROACH RED FLAG CRITERIA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FIRE WEATHER CONDITIONS WILL BE MONITORED FOR TUESDAY. WARM TEMPERATURES...LOW RELATIVE HUMIDITIES AND GUSTY WINDS MAY APPROACH RED FLAG CRITERIA. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AS A COLD FRONT MOVES ACROSS THE FORECAST AREA. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS OFF AND ON THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 3:29 AM MDT | Fire Weather Watch | BIS | Adams, Billings, Bowman, Dunn, Golden Valley, Grant and 5 more | 5 hr |
Nearby
Red Flag Warnings in North Dakota, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.